News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Shaking in arms and legs


 emoore - Fri Dec 15, 2006 10:33 am

I had an EP Study and ablation done at the end of October. A week or so later, I've developed some strange shaking that seems to be getting worse.

I do not shake all the time, per say, but have been noticing a trembling in my arms and hands. When I go to sit, my legs tremble about halfway - esp around the knees.

I'm 28 year old fellow, 5'10 and 178lbs. My cholesterol is good and I have good BP as well. I had a cath recently after an abnormality was detected on a stress test - the cath showed nothing. Currently I take 50mg a day of Lopressor (25 twice a day).

Lately I have a funny shakey feeling inside me. Almost like my whole body is shaking. In some respects, it feels like I just heavily exerted myself...but I haven't and the feeling lasts for hours.

When I flex my arms (more so right than left) it shakes. When I lift my arms above my head, both at the same time or singularly, you can detect shaking in my neck and arms. I'm not holding anything, just stretching them up above.

Walking feels odd. I feel weaker almost, but more like I just got done biking 18 miles kind of weak - as if I'm overdoing it, but my activity levels have not changed at all.

Not sure if this is related, but sometimes I get this strange sunburn like feeling on my skin. Mostly in my back, sometimes my arms, and sometimes my groin. I also experience a tachy heart rate at unusual times throughout the day, for an hour or so

I see a Neurologist on Wednesday, but I want to be prepared of the sorts of questions to ask him. What is the likelyhood this is ALS or something real bad?

Thanks
 Dr. Safaa Mahmoud - Fri Dec 15, 2006 3:15 pm

User avatar Hello,

Can you please specify if these symptoms started after you have starting receiving Lopressor?

This could be due to side effects of the drug- Lopressor-including electrolyte imbalance and hypotension and sensetivity.
You have to follow up with your Doctor check your BP, blood electrolytes, blood sugar and CBC.

Keep us updated.
Best regards.
 emoore - Fri Dec 15, 2006 3:56 pm

Hello Dr,

Thanks for responding. These symptoms did start after taking the Lopressor. I had the ablation done October 24. Prior to that, for two weeks I was taking the XL version of Lopressor with no symptoms. Then stopped 2 days before the EP Study. Then, since I was still having tachy problems - they put me on generic lopressor. They also took me off Klonopin and Celexa. I was on Klonopin at 1mg since July, so from July to the end of October. I was on Celexa from the end of August till October. Those were my only medication changes.

When I had asked my dr about whether the Lopressor could be causing shakes, he said that Lopressor was used to treat essential tremors. I was really hoping it could be a side-effect.

I check my BP daily and there really hasn't been much of a change. I'm usually from 100/53 to 117/71.

I realise it is impossible to diagnose, but how alarmed should I be? Could this likely be something very bad like ALS, MS, or some atrophy of my muscles?

Thanks for your time - On a side note, I think it's neat, we have the same family name!



Dr. Safaa Mahmoud wrote:Hello,

Can you please specify if these symptoms started after you have starting receiving Lopressor?

This could be due to side effects of the drug- Lopressor-including electrolyte imbalance and hypotension and sensetivity.
You have to follow up with your Doctor check your BP, blood electrolytes, blood sugar and CBC.

Keep us updated.
Best regards.

 Dr. Safaa Mahmoud - Fri Dec 15, 2006 5:30 pm

User avatar Hello,

Yes the drug Lopressor is used to teat essential tremors, but what you have described although similar but not typical for essential tremors.

Electrolyte imbalance like hypokalemia is a side effect of the drug and causes easy fatigue and certain type of muscle twitches.

I still think that checking your blood electrolytes, blood sugar and CBC would be beneficial.

Best regards.
 onight - Thu May 28, 2009 8:42 pm

Doc,

Over the last few years, I have always had tremors in my legs. Last year I was finally perscribed a medication for the problem. It made me feel drowzy and sick. While being away at college, I noticed that once alcohol would enter my system, I would feel violent chest pains. On top of that my shoulders would feel weak. Now the tremors have gotten worse and the chest pain and shoulder feelings are still lingering. Any suggestions?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here